I have been taking these medications for some time. I fear taking too much but they are not effective anymore. Has anyone out there found an alternative for pain? I don't necessarily feel pain now but fatigue and weakness especially in my legs and feet. Neither medication helps with this either. At 66 I feel like I am older than dirt.
Vicoprofin contains hydrocodone and ibuprofen, and vicoden contains hydrocodone and acetominophen. How long have you been taking these medications? It is common after taking them for some time to find that the pain relief isn't as long lasting as it once was. They are both short acting pain medications, which means that the pain relief is usually felt within an hour of taking a dose but generally lasts somewhere around 4-6 hours , especially in the beginning..if you don't need to take them for pain, then you really shouldn't be continuing to use them for that reason. Neither medication will help with fatigue or weakness, since they are pain relievers. Talk to your doctor and see what other options are available that might be better suited for your current problems than taking a pain medication for the wrong purposes.
Hello, how is your day going? I am kind of confused...Maybe I got it wrong but Are you having any pain. In the beginning of your post you said the pain meds wasn't working anymore but then at the end of the post you said you are fatigued and your legs and feet are restless. I wasn't sure what you are asking. If you are not in pain then you probably need something for the other symptoms. But If you are in pain then you probably need a different med because your body has gotten use to it. That happens alot. But I don't want to assume you need pain meds and you are not in any or very little pain. It sounds like you may need something to relax you. Like a anxiety med. But I am not sure. Didn't want to give you any advise without clarification. Hopefully you aren't in any pain and it is something that can be controlled with out opiates. Hope to here from you soon. Muah!
Thank-you for your responses. In the beginning I definetly needed a pain medication as I have degenerative disc disease in my lumbar area as well as my cervical area. I have been undergoing a series of injections to relieve the pain. I agree that I should not take the pain medication and have been trying to go off of them but it has been difficult. There are mornings when I can hardly make it from my bed to the bathroom. Thus far the pain medication has given me enough of a boost in strength to do that....as well as put the dog outside.
There were times when I had to awake my partner to take the dog outside as I had a fall on two occations.....resulting defintely in pain and having put my back out.
My doctor and I are trying to determine the reason for the fatigue and weakness. I drink less than one alchoholic beverage in two weeks, don't smoke but am slightly overweight. There were times my body would shut down after eating (breakfast, lunch or dinner)....now it seems to just shut down after dinner and I defintely find myself in bed before 7 pm. I do use a sleep apnea machine.....and for the most part get at least 9 hours of sleep.
My frustration has been trying to determine the cause and how to treat it. My 'testosterone' level dropped to 109 (very low) and we are working on resolving this with testosterone replacement therapy. My monocytes are slightly elevated but all other blood work comes back normal. Fibromyalgia has been ruled out. From this description....where do I go from here. I am so very appreciative of your 'professional' sounding and sincere responses...both of you. Thank-you, Erwin Leslie
Okay, If I was you I would talk to your doctor about maybe seeing a specialist. It sounds like you may have a underlined problem to is not being addressed. I would hate for you to have a problem that can be fixed and you are suffering for no reason. I would talk to you doctor and see what they think. Maybe you don't have to go to another physician maybe your doctor could do some additional testing after getting all your symptoms together and coming up with the next step. Meanwhile you will be in my thoughts. Please make sure you keep us informed.
I would definitely speak to the Dr. more about the low testosterone...This can absolutely cause a lot of fatigue and it sounds like you haven't been very active lately which is a catch 22 which would cause more fatigue and leg weakness.
You say that you are a bit overweight...How is your diet? Do you stay away from simple carbs...eat lean proteins....a lot of fruit and veggies?
And are you exercising at all each day? Even walking for 30-45 minutes a day? This will also help with fatigue along with releasing endorphins to keep mood elevated in a healthy way.
From what you write...it doesn't sound like you need narcotics to help with your pain. Those should only be for severe type pain that can't be treated with Tylenol/Advil and/or exercises, stretching, PT, etc...Or even having just a muscle relaxer around to take when needed. (Flexeril, Robaxin..Skelaxin..)
And I was a bit confused by your post but were taking both the Vicoprofin and Vicodin at the same time? That would be strange to be prescribed two similar short acting opiates...
Anyway...I would certainly work on the route of getting to healthy weight...Getting back on track diet wise....exercising....and if needed...taking medicine to get your testosterone levels back up...